Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 8, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 17, 2014, 11:08 AM MST for Phillips County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 11:08 AM MST (18:08 UTC)
- Expired
- Feb 17, 2014, 5:28 PM MST
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WWUS75 KGGW 171808 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1108 AM MST MON FEB 17 2014 MTZ060-180300- /O.NEW.KGGW.HW.W.0008.140217T1808Z-140218T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 1108 AM MST MON FEB 17 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS ARE LIKELY ON HIGHWAY 191 BETWEEN MALTA...ZORTMAN AND THE MISSOURI RIVER. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
925 WWUS75 KGGW 180028 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 528 PM MST MON FEB 17 2014 MTZ060-180130- /O.CAN.KGGW.HW.W.0008.000000T0000Z-140218T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 528 PM MST MON FEB 17 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WIND HAS FALLEN BELOW 40 MPH. THEREFORE CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 17, 9:08 AM MST, 2 hours earlier.
Area forecast discussion, Feb 17, 9:08 AM MST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 908 AM MST MON FEB 17 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... ZONAL FLOW ALOFT IS CHANNELING BROKEN MID LEVEL CLOUDS OVER THE NORTHEAST MONTANA TODAY. THE BOUNDARY BETWEEN MODIFIED ARCTIC AIR IN THE NORTH AND WARMER AIR IN THE SOUTH STRETCHES EAST-WEST OVER THE AREA MAINTAINING THE FOCUS FOR CLOUD COVER AND POSSIBLY INTERMITTENT LIGHT PRECIPITATION THIS AFTERNOON AND EVENING. A SURFACE LOW AND STRONG GRADIENT ACROSS THE AREA IS ALSO PRODUCING A MODERATE SOUTHWEST BREEZE. THE RESULT WILL BE WARMER THAN NORMAL DAY WITH HIGHS RISING INTO UPPER 30S IN THE NORTH TO THE LOWER 50S IN THE SOUTHWEST. MADE MINOR CHANGES TO CLOUD COVER AND WIND GRIDS. FEW OTHER CHANGES. SCT PREVIOUS DISCUSSION... SYNOPTIC SET UP...A FAIRLY ZONAL PATTERN LIES ACROSS THE NORTHERN HALF OF THE US WITH MESOSCALE TROUGHS OVER THE GREAT PLAINS AND JUST OFF THE COAST OF THE PACIFIC NORTHWEST. A WEAK RIDGE LIES BETWEEN THESE TWO FEATURES AND IS EXITING THE FRONT RANGE FOR THE HIGH PLAINS THIS MORNING. FARTHER WEST IN THE FLOW A SECOND RIDGE IS DEVELOPING SOUTH OF THE GULF OF ALASKA. MONDAY THROUGH TUESDAY...CONDITIONS WILL BEGIN VERY WARM MONDAY THROUGH TUESDAY WITH HIGHS IN THE 40S AND UPPER 30S. STRONG DOWNSLOPE WINDS SHOULD HELP TO DRY OUT THE AREA AND REMOVE MUCH OF THE LEFT OVER SNOW COVER. TUESDAY NIGHT THROUGH WEDNESDAY...A COLD FRONT WILL MOVE THROUGH THE AREA AND TEMPERATURES WILL BEGIN TO DROP SLIGHTLY. THE ARRIVAL OF THE FRONT SHOULD BRING THE BEST CHANCE FOR ANY RAIN/SNOW SHOWERS TO THE AREA. GAH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... MODELS IN GENERAL...HAVE A NORTHWEST FLOW ALOFT PATTERN WITH AN UPPER RIDGE TO THE WEST AND AN UPPER TROUGH TO THE EAST. WEAK WAVES WITHIN THE NW FLOW ALOFT MAY BRING A CHANCE OF SNOW AT TIMES BUT MOISTURE IS EXPECTED TO LIMITED. MODELS DIFFER IN SPECIFICS WITH THE DEPTH OF THE TROUGH TO THE EAST AND SOME OF THE WAVES MOVING THROUGH THE AREA. THE TREND IS TOWARDS COLDER TEMPERATURES THAT WILL BE BELOW NORMAL BY THIS WEEKEND. AT THIS POINT...IT LOOKS THERE WILL BE SHORTWAVES WEDNESDAY NIGHT...THURSDAY NIGHT INTO FRIDAY...SATURDAY AND NEXT MONDAY. MODELS HAVE ENOUGH AGREEMENT FOR WEDNESDAY NIGHT THROUGH FRIDAY ON THE POSSIBILITY OF SOME LIGHT SNOW SHOWERS TO MENTION A CHANCE OR SLIGHT CHANCE. THE MODELS ARE TAKING THE MOISTURE TO THE SOUTH FOR THE WEEKEND AND DIFFER ON THE MOISTURE TRACK FOR NEXT MONDAY'S WAVES. WILL KEEP THOSE PERIODS MAINLY DRY FOR NOW. FORRESTER && .AVIATION... VFR. MID AND HIGH CLOUDS WILL RULE TODAY INTO TONIGHT. AN ISOLATED RAIN OR SNOW SHOWER IS POSSIBLE THIS EVENING WHEN A COLD FRONT MOVES THROUGH THE REGION. WEST WINDS EARLY WILL TURN SOUTHWEST 10 TO 20 KNOTS THIS MORNING AND WEST AGAIN THIS EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 16, 7:53 PM MST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 753 PM MST SUN FEB 16 2014 MTZ016>027-059>062-171200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 753 PM MST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT WEST WINDS 20 TO 30 MPH SUSTAINED WITH GUSTS TO 40 MPH ARE POSSIBLE OVER NORTHEAST MONTANA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.